Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
Hi and welcome to the site. My name is***** and I'll be providing your medical information today.
It's possible but since PCOS is an androgen dominant situation, it's more likely due to that. Treatment options are to use birth control pills to decrease free testosterone and spiranolactone to block the testosterone receptor at the skin.
Beyond that, a dermatologist may have some additional suggestions.
Other possible causes for hair loss are anemia and thyroid disorder.
Those both should be checked.
This is something that we do see in PCOS.
So my recommendation when I see someone with hair loss is to check for anemia, thyroid disease and if there is low Vitamin D, to treat that as well.
To decrease the effect of PCOS on hair growth and loss, a combination of birth control pills and spiranolactone is the recommended treatment.
Yes, have you been on birth control pills and spiranolactone yet?
What kind of side effects?
Need to figure out if it's BCPs in general or just a matter of finding the right one.
You can be just on the spiranolactone if you can't tolerate BCPs
So the advice is to treat the Vitamin D deficiency if there is one. Check to see if there is anemia or thyroid disease as a possible cause of hair loss. Start spiranolactone. That can take up to 6 months to notice an improvement. If nothing is working, see a dermatologist to see if there are any more options.
Please REPLY if you have any other questions for me or would like to add more details.
I would like you to feel like you've gotten excellent service.